# SDR CA040521006

- Difficulty date: May 20, 2004
- Submitted: November 2, 2004
- Operation: General aviation
- Make and model: Dhav DHC3
- Aircraft time: 17,735 hours
- Engine: Pwa S3H1G
- Propeller: Hamstd 23D40
- System (JASC): 7414 · Magneto/Distributor
- Part: Coupler
- Part number: 11052
- Condition: Cracked
- Location: Rt Magneto
- Component: Magneto, Bendix
- Component part number: SB9RN4
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

ENGINE STARTED TO RUN ROUGH AT CRUISE SETTINGS AND ABOVE.  ENGINE BACKFIRE VIOLENTLY WHEN RIGHT MAG SELECTED .  RUBBER DISK COUPLER BETWEEN MAG AND MAG DRIVE FOUND TO BE SEVERLY CRACKED AT EACH COG ON THE DISK, CAUSING THE MAG TO BECOME OUT OF TIME AT RPM GREATER THAN 1750.  BELOW 1750 RPM ENGINE OPERATED NORMAL.  THE MAD AND MAG COUPLER WERE REPLACED AND AIRCRAFT RELEASED FOR RETURN TO SERVICE.
